Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 91, NWS Jacksonville, FL

June 13, 2001Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2001, 5:59 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2001, 5:59 PM EDT (21:59 UTC)
Expired
Jun 13, 2001, 6:45 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1474 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WUUS52 KJAX 132159
SVRJAX
FLC107-109-132245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT WED JUN 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 645 PM EDT

* AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER ORANGE MILLS...OR ABOUT 4
  MILES WEST OF HASTINGS...MOVING EAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 645 PM EDT...
  ORANGE MILLS AND EAST PALATKA...
  HASTINGS...
  SPUDS...
  ELKTON...
  DUPONT CENTER AND ST. AUGUSTINE SHORES...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE
WEATHER.

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 13, 1:45 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT WED JUN 13 2001

CURRENTLY...LINGERING BAND OF CONVECTION ACROSS EXTREME N FL AND S
GA. THE DIRECT EFFECTS OF ALLISON ON THIS BAND ARE WANING...AS
EVIDENCED IN THE VIS SAT PIX WHICH SHOW NEARLY CLOUD-FREE ATLC
WATERS E OF CWA. REMNANTS OF ALLISON APPEAR TO BE JUST E OF KCAE.

MODELS...MODELS SIMILAR WITH MOST NEARBY FEATURES...BUT PRECIP
FIELDS REALLY VARY. WILL BLEND MOS POPS WITH CLIMO FOR THIS FCST.
MOS TEMPS APPEAR TO BE SIMILAR AND SLIGHTLY ABOVE CLIMO. THIS MAKES
SENSE AS W TO SW SYNOPTIC FLOW CONTINUES AND SOME SUBSIDENCE ON
BACKSIDE OF LOW WARMS THE ATMOSPHERE.

PUBLIC...SUSPECT TOMORROW WILL ALMOST BE BACK TO NORMAL SUMMERTIME
PATTERN...BUT MAY REMAIN SOME ENHANCEMENT NEAR FL/GA LINE ALONG AXIS
OF PVA. LIGHTER GRADIENT FLOW AND LESS CLOUD COVER SHOULD LEAD TO AN
E COAST SEABREEZE THU...WITH FARTHEST INLAND PENETRATION OVER FL.
BEST POPS WILL PROBABLY BE NEAR THE NE FL COAST TOMORROW AFTN.

EXTENDED...MRF STILL SHOWS WEAK FRONT APPROACHING THE AREA DURING
THE WEEKEND. CURRENT PACKAGE LOOKS GOOD.

MARINE...ALTHO GUIDANCE LOOKS MARGINAL FOR DROPPING SCA OVER GA
WATERS UNTIL LATER TONIGHT...TREND HAS BEEN SLOW DECREASE IN WIND
SPEEDS AND WAVE HEIGHTS. BELIEVE A STRONGLY WORDED SCEC SHOULD COVER
THE SITUATION.

PRELIM...
AMG 71/92/70/92 3423
SSI 73/89/73/90 3423
JAX 73/92/72/93 3534
GNV 72/92/71/92 3423 31

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SHASHY

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.